Change search
ReferencesLink to record
Permanent link

Direct link
Rotationally symmetric internal gravity waves
Blekinge Institute of Technology, School of Engineering, Department of Mathematics and Natural Sciences.
2012 (English)In: International Journal of Non-Linear Mechanics, ISSN 0020-7462, E-ISSN 1878-5638, Vol. 47, no 1, 46-52 p.Article in journal (Refereed) Published
Abstract [en]

Many mathematical models formulated in terms of non-linear differential equations can successfully be treated and solved by Lie group methods. Lie group analysis is especially valuable in investigating non-linear differential equations, for its algorithms act here as reliably as for linear cases. The aim of this article is to provide the group theoretical modeling of internal waves in the ocean. The approach is based on a new concept of conservation laws that is utilized to systematically derive the conservation laws of non-linear equations describing propagation of internal waves in the ocean. It was shown in our previous publication that uni-directional internal wave beams can be obtained as invariant solutions of non-linear equations of motion. The main goal of the present publication is to thoroughly analyze another physically significant exact solution, namely the rotationally symmetric solution and the energy carried by this solution. It is shown that the rotationally symmetric solution and its energy are presented by means of a bounded oscillating function.

Place, publisher, year, edition, pages
Elsevier , 2012. Vol. 47, no 1, 46-52 p.
National Category
Mathematics Mathematical Analysis
Identifiers
URN: urn:nbn:se:bth-6990DOI: 10.1016/j.ijnonlinmec.2011.08.011ISI: 000297430700006 Local ID: oai:bth.se:forskinfoCCB20BF42B3FD64DC1257B6B0048E59DOAI: oai:DiVA.org:bth-6990DiVA: diva2:834553
Available from: 2013-05-20 Created: 2013-05-14 Last updated: 2015-06-30Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Department of Mathematics and Natural Sciences
In the same journal
International Journal of Non-Linear Mechanics
MathematicsMathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 12 hits
ReferencesLink to record
Permanent link

Direct link